Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 57, NWS Houston/Galveston, TX

March 27, 2005Fort Bend County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 27, 2005, 1:24 AM CST for Fort Bend County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2005, 1:24 AM CST (07:24 UTC)
Expired
Mar 27, 2005, 2:15 AM CST
In force
51 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Fort Bend County, TX

The radar

The Houston radar (KHGX), 67 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.4 hours before the alert went out and 381 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
394 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 10:50 PM CST, 2 hours 34 minutes earlier.

Area forecast discussion, Mar 26, 10:50 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1050 PM CST SAT MAR 26 2005

.LATE EVENING UPDATE...
SYNOPTIC SCALE LIFT BEING PRODUCED BY APPROACHING UPPER LOW HAS
RESULTED IN ELEVATED SCATTERED SHOWERS JUST SW OF CWFA. WE SHALL
ADJUST REST OF 1ST PERIOD POPS HIGHER CALLING FOR 50 PERCENT
NORTH...40 PERCENT CENTRAL AND 30 PERCENT SOUTH (INCLUDING MARINE).
OTHERWISE...REST OF FORECAST PACKAGE ON TRACK.

37/42

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...NONE.
.GM...
SMALL CRAFT ADVISORY IN EFFECT FOR 0-60 NM COASTAL WATERS.
SMALL CRAFT SHOULD EXERCISE CAUTION FOR BAYS.

&&
Hazardous weather outlook, Mar 26, 7:42 PM CST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
742 PM CST SAT MAR 26 2005

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-271300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
742 PM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...REST OF TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT....
SPOTTER ACTIVATION IN NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:12 AM CSTSevere Thunderstorm WarningHGXJackson48 min
Mar 27, 1:21 AM CSTSevere Thunderstorm WarningHGXWharton46 min
Mar 27, 1:34 AM CSTSevere Thunderstorm WarningHGXBrazoria, Harris45 min
Mar 27, 2:32 AM CSTSpecial Marine WarningHGX58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.